MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA H FEMORAL STEMS; QUADRA STEM STANDARD HAP 12/14 S.1

MEDACTA INTERNATIONAL SA QUADRA H FEMORAL STEMS; QUADRA STEM STANDARD HAP 12/14 S.1
Model Number 01.12.021
Medical Device Problem Codes Malposition of Device (2616); Naturally Worn (2988); Osseointegration Problem (3003)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); Joint Laxity (4526); Aseptic loosening (4883)
Date of Event 11/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 28 november 2025.Cup: versafitcup cc trio 01.26.45.1150 versafitcup metalback cc trio no-hole d 50 mm (k122911) lot 132584: (b)(4) items manufactured and released on 06-aug-2013.Expiration date: 30-jun-2018.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Liner: versafitcup cc trio 01.26.2844hct flat pe hc liner d 28/e (k103352) lot 131699: (b)(4) items manufactured and released on 03-may-2013.Expiration date: 31-mar-2018.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review stem: quadra-h 01.12.021 quadra stem standard hap 12/14 s.1 (k082792) lot 131223: (b)(4) items manufactured and released on 09-jul-2013.Expiration date: 31-may-2018.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation 12 years after dual-mobility cementless primary tha, a revision procedure is carried out.The patient is heavy and was quite young at the time of index surgery, we do not know the reasons behind the choice of a double mobility cup.The insert is visibly worn, but most likely still functional, even though the eccentricity caused by wear is probably perceivable at this stage.According to report, the stem and head were sent for bacteriological analysis, probably because the revision surgeon suspected an infection: in fact, there are no macroscopic signs of osteolysis, so the decision to remove the stem was probably triggered by a finding of instability or pain.Visible wear afetter 12 years on a heavy patient is a possible complication after tha, described in literature.The wear of this insert was not quantified yet, so no comment can be offered on the matter.Cup and liner returned.Stem and head not available.Root cause: conclusions not yet available.
 
Event or Problem Description
At about 12 years 1 month from the primary, revision surgery, left side, was performed due to different factors: it was reported stem loosening, iliopsoas impingement, anterior overhang of the acetabular cupand possible polyethylene insert wear.
 
Additional Manufacturer Narrative
Clinical evaluation (updated): 12 years after dual-mobility cementless primary tha, a revision procedure is carried out.The patient is heavy and was quite young at the time of index surgery.The insert is visibly worn, but most likely still functional, even though the eccentricity caused by wear is probably perceivable at this stage.According to the report, the stem and head were sent for bacteriological analysis, probably because the revision surgeon suspected an infection: in fact, there are no macroscopic signs of osteolysis, so the decision to remove the stem was probably triggered by a finding of instability or pain.Visible wear after 12 years on a heavy patient is a possible complication after tha, as described in the literature.The wear of the insert was quantified, and it appeared to be relevant, though not catastrophic.The possibility that a third body or debris was trapped in the articulation is rather likely and could justify the total wear.There were no failure of the locking mechanism, no evident signs of oxydation, no dissociation of the insert from the cup.The relationship between wear and cause of loosening is not definitive, but possible.Visual inspection: during the analysis the explanted cup and liner are evaluated.Some signs of wear and scratches are visible along the cup rim, probably as a consequence of revision surgery.The pe liner is clearly deformed and also some wear signs are visible on its rim part, also likely due to revision surgery.The deformation of the pe liner has been confirmed also by cq inspections for this complaint that analyzed in detail the inner sphere of the explanted device in respect to its nominal values.It is possible that misalignement of the cup caused the abnormal deformation of the pe liner, however, the root cause of the reported complaint remains unknown.Conclusions: based on the information available no definitive root cause can be established, while the investigation does not indicate any potential manufacturing related issue or systemic deficiency.Device evaluation/additional information: h3 updated clinical evaluation visual inspection conclusions.

Brand Name
QUADRA H FEMORAL STEMS
Common Device Name
QUADRA STEM STANDARD HAP 12/14 S.1
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key23837282
Report Number3005180920-2025-01231
Device Sequence Number5067993
Product Code JDI
UDI-Device Identifier07630030802027
UDI-Public07630030802027
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Model Number01.12.021
Device Lot Number131223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient Weight95 KG
Patient RaceWhite